MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Unspecified Heart Problem (4454)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive at this time, and the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).
 
Event or Problem Description
On (b)(6) 2023, the patient experienced a headache.They were started on fioricet, and had an appointment with their neurologist.As of (b)(6) 2023, the headache had resolved.The opinion of the barostim physician was that the headache was related to the barostim system.On (b)(6) 2023, it was reported that the patient had been hospitalized for heart issues and shortness of breath.It was not known if the hospitalization or heart issues were related to the barostim system or therapy.The patient was placed on the transplant list.
 
Event or Problem Description
On (b)(6) 2023, the patient experienced a headache.They were started on fioricet, and had an appointment with their neurologist.As of on (b)(6) 2023, the headache had resolved.The opinion of the barostim physician was that the headache was related to the barostim system.The patient had been hospitalized for heart failure decompensation, including shortness of breath, on (b)(6) 2023.While hospitalized, the patient was compensated with medications, and the barostim system therapy was increased.The patient was released on (b)(6) 2023.It was not known if the hospitalization or heart issues were related to the barostim system or therapy.The patient was placed on the transplant list.As of on (b)(6) 2023, in the opinion of the physician, the root cause of the patient's hospitalization was decompensation related to their pre-existing heart failure and was not caused or contributed to by the barostim system.As of on (b)(6) 2023, the patient was doing well.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, the root cause of the event was the patient's pre-existing condition.Cvrx id#: (b)(4).

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
sarah hicks
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key16815922
Report Number3007972010-2023-00014
Device Sequence Number14876733
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)230720
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/20/2023
Device Model Number2102
Device Catalogue Number1000054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityHispanic